Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Cheyenne, WY

July 8, 2011Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2011, 5:08 PM MDT for Cheyenne County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 5:08 PM MDT (23:08 UTC)
Expired
Jul 8, 2011, 6:00 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 167 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:09 PM MDTTSTM WND GST 704 N Sidney, NE
Jul 8, 5:25 PM MDTTSTM WND GST 508 Ne Sidney, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS55 KCYS 082308
SVRCYS
NEC033-090000-
/O.NEW.KCYS.SV.W.0118.110708T2308Z-110709T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 PM MDT

* AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BROWNSON...OR 9 MILES
  NORTHWEST OF SIDNEY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...SIDNEY AIRPORT...GURLEY...COLTON...SUNOL...LODGEPOLE...
  I-80 EXIT 55 AND I-80 EXIT 69.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 52 AND
76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4105 10264 4101 10313 4137 10303 4142 10262
TIME...MOT...LOC 2308Z 259DEG 22KT 4121 10310
WIND...HAIL 60MPH <.75IN

$$
APFEL
2 follow-up statements
756 
WWUS55 KCYS 082333
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT FRI JUL 8 2011

NEC033-090000-
/O.CON.KCYS.SV.W.0118.000000T0000Z-110709T0000Z/
CHEYENNE NE-
533 PM MDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHEYENNE COUNTY UNTIL 600 PM MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTH OF GURLEY...OR 7 MILES NORTHEAST OF SIDNEY...MOVING EAST 
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLTON...SUNOL...LODGEPOLE AND I-80 EXIT 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4105 10264 4101 10313 4137 10303 4142 10262
TIME...MOT...LOC 2332Z 259DEG 22KT 4124 10291
WIND...HAIL 70MPH 1.00IN

$$
APFEL
500 
WWUS55 KCYS 082352
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUL 8 2011

NEC033-090002-
/O.EXP.KCYS.SV.W.0118.000000T0000Z-110709T0000Z/
CHEYENNE NE-
552 PM MDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY WILL
EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 4105 10264 4101 10313 4137 10303 4142 10262
TIME...MOT...LOC 2352Z 259DEG 22KT 4126 10275

$$
APFEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:09 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 8, 3:09 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT FRI JUL 8 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...EXPECT A FAIRLY ACTIVE
AFTERNOON AND EVENING AS CONVECTION THAT FORMED EARLIER OVR THE
HIER TERRAIN PUSHES EAST OUT ONTO THE PLAINS. STORMS HAVE BEEN
FAIRLY SHALLOW AND WEAK OVR SOUTHEAST WYOMING THUS FAR. AT THE
SFC...A PREFRONTAL TROUGH WAS ANALYZED NR THE WY/NE STATELINE.
EXPECT THUNDERSTORMS TO GRADUALLY BECOME MORE ORGANIZED AS THEY
PUSH INTO THE WRN NEBRASKA PANHANDLE LATE THIS AFTERNOON/EVENING.
PROGD SBCAPES OF 500 TO 1000 J/KG WILL BE AVAILABLE NR THIS SFC
TROUGH THROUGH EARLY EVENING. DEEP LAYER SHEAR IS NOT ALL THAT
IMPRESSIVE...OF NR 30 KNOTS. WOULD EXPECT THE PRIMARY HAZARD TO BE
WIND GUSTS...AS THE AMBIENT SFC FLOW IS ALREADY 20 TO 30 MPH WEST
OF THE SFC TROUGH. CERTAINLY CANT RULE OUT SOME HAIL AS
WELL...ESPECIALLY FURTHER EAST OF THE WRN NEBRASKA PANHANDLE.
PRECIPITABLE WATERS OF 1 TO 1.5 INCHES THRU THIS EVENING WOULD
SUGGEST THAT HEAVY RAIN WILL ALSO ACCOMPANY THESE THUNDERSTORMS.
THIS CONVECTION SHOULD WEAKEN AND DEPART QUICKLY THIS
EVENING...YIELDING SOME LINGERING MID-LEVEL CLOUDS OVERNIGHT. BY
SATURDAY...AN UPPER LOW OVR THE CANADIAN ROCKIES WILL CONTINUE TO
SHIFT EAST OUT ONTO THE PRAIRIE PROVINCES. AS A RESULT...THE UPPER
HIGH WILL FLATTEN AS IT IS PUSHED EAST TOWARDS THE MID-MISSISSIPPI
RIVER VALLEY. ALTHOUGH MONSOONAL MOISTURE WILL REMAIN IN THE MID-
LEVELS ON SATURDAY...BOUNDARY LAYER MOISTURE WILL BE MUCH LESS
WITH SFC DEWPOINTS THAT SHOULD BE 10 DEGREES LOWER. THAT
SAID...CANT RULE OUT SOME AFTERNOON AND EARLY EVENING
SHOWERS/THUNDERSTORMS ESPECIALLY OVR THE HIER TERRAIN. ANYTHING
THAT DOES DEVELOP ON SATURDAY WILL BE MUCH LESS IN COVERAGE AND
STRENGTH THAN THOSE TODAY. WEST/SOUTHWEST FLOW WILL CONTINUE ON
SUNDAY AND WITH SFC MOISTURE RETURNING...EXPECT ANOTHER ROUND OF
AFTERNOON AND EVENING THUNDERSTORMS. AFTERNOON TEMPERATURES WILL
REMAIN PERSISTENT THROUGH THE WEEKEND...WITH HIGHS GENERALLY IN
THE 80S OVR SE WYOMING TO THE LOW 90S OVR THE WRN NEBRASKA
PANHANDLE.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...FAIRLY WEAK
SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH THE PERIOD AS A RIDGE OF
HIGH PRESSURE BUILDS ACROSS THE SOUTHERN PLAINS AND THEN SHIFTS EAST
THROUGH THE WEEK. THAT WILL MAINTAIN THE MONSOONAL MOISTURE FLOW
INTO THE CWA AND THUS CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
THE WEEK. A SERIES OF SHORTWAVES WILL MOVE ACROSS THE AREA IN THIS
FLOW PATTERN WITH THE LEESIDE SFC TROUGH REMAINING QUASI-STATIONARY.
SOUTHEASTERLY UPSLOPE FLOW IN THE LOW LEVELS WILL THUS PERSIST
THROUGH THE MIDDLE OF THE WEEK WHICH WILL HELP SOME OF THESE STORMS
TO BE STRONG AT TIMES AND AT THE VERY LEAST PRODUCE HEAVY RAIN.
LOOKS LIKE THE LEESIDE SFC TROUGH WILL SHIFT EAST ON THURSDAY AND
WILL FOCUS THE BETTER CHANCE FOR STORMS EAST OF THE AREA.
OVERALL...EXPECT SEASONAL TEMPERATURES TO REMAIN ACROSS THE FORECAST
AREA THROUGH THE PERIOD.

&&

.AVIATION...18Z TAF ISSUANCE...SHOWERS AND TSTORMS ARE DEVELOPING
ALONG AND WEST OF THE LARAMIE RANGE AT TAF ISSUANCE...AND ARE
EXPECTED TO BECOME MORE SCATTERED COVERAGE THROUGH THE AFTERNOON
ACROSS THE FORECAST AREA. SOME MAY LINGER THROUGH THE LATE EVENING
IN THE SOUTHERN NEBRASKA PANHANDLE. EXPECT BRIEF PERIODS OF MAINLY
MVFR CIGS AND/OR VISIBILITIES AND GUSTY WINDS WITH THESE STORMS.
CONDITIONS WILL IMPROVE WITH SCATTERED HIGH CLOUDS THROUGH THE
NIGHT. BREEZY WESTERLY WINDS WILL RETURN ACROSS THE HIGH COUNTRY
LATE SATURDAY MORNING WITH GUSTS UP TO 30KTS POSSIBLE BY THE
AFTERNOON.

&&

.FIRE WEATHER...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE
DISTRICT THROUGH THE EVENING AS MOISTURE REMAINS ABUNDANT. THE
ATMOSPHERE DRIES SOME ON SATURDAY AS SURFACE WINDS BECOME WESTERLY
AND THE MID AND UPPER LEVEL MOISTURE PLUME IS SHUNTED SOUTH.
SO...ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ON BOTH SATURDAY AND
SUNDAY...COVERAGE WILL BE LESS. TEMPERATURES WILL BE WARM THROUGH
THE WEEKEND...AS HIGHS CLIMB INTO THE 80S OVR WYOMING AND THE LOW
90S IN WESTERN NEBRASKA. MINIMUM RELATIVE HUMIDITIES SHOULD DROP
INTO THE 20 TO 30 PERCENT RANGE OVER THE WEEKEND. UNSETTLED
WEATHER WILL CONTINUE INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...WATER LEVELS IN THE RIVERS AND STREAMS ACROSS THE CWA
CONTINUE TO SLOWLY FALL. FLOOD WARNINGS AT THIS TIME ARE NOW
LIMITED TO THE UPPER NORTH PLATTE RIVER AT SARATOGA AND THAT SITE
SHOULD BE BELOW FLOOD STAGE SATURDAY EVENING. THE SNOW LEVEL WAS
AT ABOUT 10000 FEET MSL AND THE MELT FROM THOSE ELEVATIONS WILL
KEEP RIVER LEVELS HIGH...BUT STILL SLOWLY FALLING. ABUNDANT
MOISTURE WILL CONTINUE TO RESULT IN WIDESPREAD AFTERNOON AND
EVENING THUNDERSTORMS TODAY AND AGAIN EARLY NEXT WEEK. LOCALLY
HEAVY RAINFALL MAY PRODUCE BRIEF SHORT-LIVED RISES IN AREA RIVERS
TODAY AND AGAIN EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Jul 8, 3:55 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT FRI JUL 8 2011

WYZ101>119-092200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
355 PM MDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MAINLY THIS AFTERNOON AND EVENING AS MONSOONAL MOISTURE CONTINUES
TO STREAM ACROSS THE REGION. SOME STORMS COULD PRODUCE SMALL HAIL
AND GUSTY WINDS ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-092200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
355 PM MDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MAINLY THIS AFTERNOON AND EVENING AS MONSOONAL MOISTURE CONTINUES
TO STREAM ACROSS THE REGION. A FEW STORMS TO BECOME SEVERE WITH
HAIL AND GUSTY WINDS THE MAIN THREAT ALONG WITH HEAVY RAINFALL. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 8, 3:32 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             6 SE BURNS              41.13N 104.28W
07/08/2011  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            HALF INCH DIAMETER HAIL WAS ACCOMPANIED BY ESTIMATED WIND
            GUSTS OF UP TO 40 MPH. ALSO VERY HEAVY RAIN.

&&

HAMMER
Special weather statement, Jul 8, 3:40 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT FRI JUL 8 2011

NEZ020-054-055-082230-
BANNER NE-CHEYENNE NE-KIMBALL NE-
340 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL...NORTHWESTERN
CHEYENNE AND SOUTHEASTERN BANNER COUNTIES UNTIL 430 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER RESERVOIR...OR 10 MILES WEST OF
KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIMBALL...
  KIMBALL AIRPORT...
  BENNETT RESERVOIR...
  DIX...
  I-80 EXIT 29...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 7 AND
31.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

APFEL
Special weather statement, Jul 8, 3:49 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT FRI JUL 8 2011

NEZ020-054-WYZ119-082230-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
349 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN LARAMIE...KIMBALL
AND SOUTHERN BANNER COUNTIES UNTIL 430 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINE BLUFFS...OR 17 MILES WEST OF KIMBALL...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIMBALL...
  OLIVER RESERVOIR...
  KIMBALL AIRPORT...
  BENNETT RESERVOIR...
  DIX...
  BUSHNELL...
  I-80 EXIT 29...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
33.

APFEL
Local storm report, Jul 8, 4:30 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     10 SE KIMBALL           41.13N 103.52W
07/08/2011  E50 MPH          KIMBALL            NE   TRAINED SPOTTER

            ESTIMATED WIND GUSTS TO AT LEAST 50 MPH. ALSO TORRENTIAL
            RAIN.

&&

HAMMER
Local storm report, Jul 8, 5:03 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     7 WNW SIDNEY            41.17N 103.09W
07/08/2011  E50 MPH          CHEYENNE           NE   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN.

&&

HAMMER
Local storm report, Jul 8, 5:06 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     2 SSW SIDNEY            41.11N 102.98W
07/08/2011  M54 MPH          CHEYENNE           NE   ASOS

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:29 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.